Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at May 27, 2016, 4:21 PM EDT for Claiborne County, Grainger County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- May 27, 2016, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
Counties Claiborne County, TN, Grainger County, TN
The radar
The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WWUS84 KMRX 272021
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT FRI MAY 27 2016
TNZ014-038-039-VAZ001-272115-
HAMBLEN TN-CLAIBORNE TN-GRAINGER TN-LEE VA-
421 PM EDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAINGER...WEST CENTRAL
HAMBLEN...CLAIBORNE AND SOUTHWESTERN LEE COUNTIES UNTIL 515 PM EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUTLEDGE...MOVING NORTHWEST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...RUTLEDGE...NEW TAZEWELL...TAZEWELL...
HARROGATE-SHAWANEE...CUMBERLAND GAP...SPRINGDALE...BUFFALO SPRINGS...
THORN HILL...LONE MOUNTAIN...SANDLICK...ALPHA AND ARTHUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3660 8346 3660 8347 3619 8330 3615 8341
3616 8346 3617 8347 3617 8349 3618 8352
3616 8353 3658 8381 3658 8369 3662 8365
3662 8363 3664 8361 3667 8349
TIME...MOT...LOC 2020Z 156DEG 22KT 3623 8344
$$
DHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 3:08 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 27, 3:08 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Morristown TN 308 PM EDT FRI MAY 27 2016 .SHORT TERM...(Tonight and tomorrow)... Ongoing showers will continue to spread northward into the Valley through the afternoon...but with the loss of daytime heating...they are expected to dissipate. Some areas that see rain could see some fog develop...and will mention patchy fog for the Knoxville area. This summer-like pattern will continue tomorrow...with diurnal showers and thunderstorms favoring terrain areas and a northward drift into the Valley...and highs in the mid to upper 80s. .LONG TERM...(Saturday night through Friday)... Warm and humid conditions will prevail the remainder of the holiday weekend. High pressure ridge along the atlantic coast begins to break down saturday night and sunday. A tropical or semitropical low will move into the Carolinas and move north. To the west over the appalachians weak high pressure dominates. Moist southerly flow will bring isolated to scattered afternoon and early evening showers and thunderstorms sunday and monday. The best chances will be over the mountains and northeast valley. Wednesday and thursday rain chances increase again as southerly flow increases and a weak front approaches. This front is forecast to move into the mountains thursday and become nearly stationary along the mountains friday. Showers and storms will become likely in the mountains late thursday and friday. Temperatures will be warm through the period...mostly mid 80s to lower 90s days and 60s at night with slightly cooler temperatures friday...especially in the mountains. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 65 89 65 89 / 20 20 10 20 Knoxville McGhee Tyson Airport, TN 64 86 65 85 / 20 20 10 20 Oak Ridge, TN 64 86 65 86 / 20 20 10 30 Tri Cities Airport, TN 62 84 60 83 / 20 20 10 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS/TD
Hazardous weather outlook, May 27, 3:14 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT FRI MAY 27 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 314 AM EDT FRI MAY 27 2016 /214 AM CDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 27, 3:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT FRI MAY 27 2016
TNZ038-070-272000-
JEFFERSON TN-GRAINGER TN-
321 PM EDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAINGER AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW MARKET...OR NEAR JEFFERSON CITY...MOVING NORTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...NEW MARKET...BLAINE...BUFFALO SPRINGS AND JOPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3611 8350 3606 8362 3617 8373 3617 8372
3618 8373 3619 8372 3620 8372 3621 8370
3623 8369 3628 8359
TIME...MOT...LOC 1921Z 141DEG 7KT 3611 8359
DGSSpecial weather statement, May 27, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 411 PM EDT FRI MAY 27 2016 TNZ013-014-037-038-272115- CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-UNION TN- 411 PM EDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMPBELL...WEST CENTRAL GRAINGER...WESTERN CLAIBORNE AND CENTRAL UNION COUNTIES UNTIL 515 PM EDT... AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYNARDVILLE...MOVING NORTHWEST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAYNARDVILLE...PLAINVIEW...LUTTRELL...CLAIRFIELD...SPRINGDALE... ROSE HILL...SANDLICK AND SHARPS CHAPEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3658 8372 3626 8358 3619 8379 3659 8406 TIME...MOT...LOC 2011Z 156DEG 22KT 3630 8373 DH
Special weather statement, May 27, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT FRI MAY 27 2016
TNZ014-038-039-VAZ001-272115-
HAMBLEN TN-CLAIBORNE TN-GRAINGER TN-LEE VA-
421 PM EDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAINGER...WEST CENTRAL
HAMBLEN...CLAIBORNE AND SOUTHWESTERN LEE COUNTIES UNTIL 515 PM EDT...
AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUTLEDGE...MOVING NORTHWEST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...RUTLEDGE...NEW TAZEWELL...TAZEWELL...
HARROGATE-SHAWANEE...CUMBERLAND GAP...SPRINGDALE...BUFFALO SPRINGS...
THORN HILL...LONE MOUNTAIN...SANDLICK...ALPHA AND ARTHUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3660 8346 3660 8347 3619 8330 3615 8341
3616 8346 3617 8347 3617 8349 3618 8352
3616 8353 3658 8381 3658 8369 3662 8365
3662 8363 3664 8361 3667 8349
TIME...MOT...LOC 2020Z 156DEG 22KT 3623 8344
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:21 PM EDT | Special Weather Statement | MRX | Grainger | 39 min |
| May 27, 4:11 PM EDT | Special Weather Statement | MRX | Union | 64 min |
| May 27, 4:35 PM EDT | Special Weather Statement | MRX | Sullivan | 55 min |
| May 27, 4:48 PM EDT | Special Weather Statement | MRX | Carter | 42 min |
| May 27, 5:19 PM EDT | Special Weather Statement | MRX | Scott, City of Norton | 41 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.